Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Feb 24, 2017, 4:04 PM CST. It took effect at Feb 24, 2017, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2017, 4:04 PM CST (22:04 UTC)
- In effect from
- Feb 24, 2017, 9:00 PM CST
- Expired
- Feb 25, 2017, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
560 WHUS74 KLCH 242204 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 404 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... .A COLD LATE THIS EVENING WILL PUSH INTO THE COASTAL WATERS WITH WINDS BECOMING NORTH AND INCREASING IN SPEEDS THROUGH THE OVERNIGHT INTO THE LATE HOURS HOURS ON SATURDAY BEFORE TAPERING OFF. SEAS WILL BUILD IN RESPONSE TO THE WINDS. WINDS SETTLING DURING THE AFTERNOON HOURS. GMZ450-452-455-470-472-475-250615- /O.NEW.KLCH.SC.Y.0008.170225T0600Z-170225T1500Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 404 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY. * WINDS...20 TO 25 WITH HIGHER GUSTS * WAVES/SEAS...4 TO 6 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
641 WHUS74 KLCH 250234 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 834 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS UNTIL NOON CST SATURDAY... .A COLD FRONT WILL PUSH THROUGH THE COASTAL WATERS TONIGHT, WITH A STRONG OFFSHORE FLOW DEVELOPING OVER THE GULF WATERS IN ITS WAKE. WINDS ARE EXPECTED TO SLOWLY DIMINISH THROUGH THE DAY SATURDAY. GMZ450-452-455-470-472-475-251100- /O.EXT.KLCH.SC.Y.0008.170225T0300Z-170225T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 834 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...20 TO 25 WITH HIGHER GUSTS * WAVES/SEAS...4 TO 6 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
019 WHUS74 KLCH 250945 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 345 AM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS UNTIL NOON CST SATURDAY... .STRONG OFFSHORE FLOW WILL CONTINUE IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE COASTAL WATERS THIS MORNING. WINDS ARE EXPECTED TO SLOWLY DIMINISH THROUGH THE DAY. GMZ450-452-455-470-472-475-251800- /O.CON.KLCH.SC.Y.0008.000000T0000Z-170225T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 345 AM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...20 TO 25 WITH HIGHER GUSTS * WAVES/SEAS...4 TO 6 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 11:31 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Feb 24, 11:31 AM CST, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1131 AM CST Fri Feb 24 2017 .AVIATION...Skies are scattering out, however mvfr ceilings will still be possible through the next few hours. Tonight a front will move through with skies clearing. Winds will also veer from SW to NW behind the front. && .PREV DISCUSSION... /issued 938 AM CST Fri Feb 24 2017/ UPDATE... Dry frontal system moving into the lakes region of southeast Texas attm. Frntl sys xpcd to exit s-cntrl La twrds sunset. Temps look to pop into the 80s before tapering back behind the sys. Tnght into tmrw looks to return temps back to 30 yr climo range. Current fcst looks fine. PREV DISCUSSION... /issued 527 AM CST Fri Feb 24 2017/ AVIATION... MVFR stratus deck has developed ahead of an approaching cold front this morning. While southerly winds have remained elevated enough to prevent widespread fog development, KLFT and KARA have been experiencing IFR/TEMPO LIFR visibility and ceiling restrictions. The potential for these restrictions will continue through 16Z today. MVFR ceilings will remain in place across the region through this morning before improving to VFR later this afternoon. Winds will begin out of the south and shift to the southwest ahead of the approaching cold front. The front is forecast to pass KAEX/KBPT/KLCH by 03Z tonight and reach KARA/KLFT by 06Z. Behind the front will be clear skies and northerly winds through the end of the forecast period. PREV DISCUSSION... /issued 255 AM CST Fri Feb 24 2017/ DISCUSSION... Wx map shows deepening sfc low over the Central Plains with the cold front across NW AR/SE OK, NC TX moving southeast. Over our region, modest SE winds have continued offshore and inland over SE TX/C and SW LA, limiting any marine fog development to a low cloud base. Where the winds are still light over SC LA, intermittent patchy to areas of fog/low ceilings. Best chance of fog development will be near daybreak if the winds let up, otherwise, not expecting nearly the coverage we had yesterday morning. Story today will be near record highs with the southwest flow and prefrontal compressional warming. Expecting lower to possibly mid 80s along and north of I-10. Record highs today are as follows: AEX: 83 in 2011 BPT: 90 in 1906 (Record high for February) LCH: 84 in 1906 LFT: 81 in 2011 ARA: 80 in 2011 The stronger cold front will move through the region late this evening into Saturday morning. With limited moisture, only going with 20% over South Central Louisiana, less further west. Behind the front, temperatures will return to normal values for Saturday afternoon and Sunday morning with no precipitation. Cool spell ends quick. By Sunday afternoon, highs rise back into the 70s and hampered a bit by the expected increasing clouds with the first of a few upper level disturbances. Timing of these upper level disturbances have become increasing difficult as all guidance after 3 days have be incredibly inconsistent from run to run the last couple of days, including GFS/ECMWF and most blended guidance. So, our best educated estimate is the first upper level disturbance bringing the best chances of showers and thunderstorms Sunday night into Monday. As we stay in the usually unsettled southwest flow aloft, another weaker disturbance will give a chance of showers and thunderstorms Tuesday, with higher chances on Wednesday as the next front passes through. Whats more probable is that temperatures will continue to be 10-15 degrees above normal Monday through Wednesday, until the next cold frontal passage late Wednesday. Confidence expected to significantly improve for Lundi and Mardi Gras parades over the weekend as we get closer to the event. DML MARINE... Elevated onshore flow will continue this morning as low pressure deepens over the Southern Plains. The onshore flow will diminish by this afternoon an evening as a cold front approaches the area. Strong offshore flow will develop Friday night into Saturday morning in the wake of the front, with winds gradually diminishing through the day Saturday. High pressure will move east through the weekend with onshore flow returning and strengthening Sunday into Monday as low pressure deepens over the southern Plains once again. Chances of showers and thunderstorms return by Sunday evening, with the best chances on Monday and Wednesday of next week. DML && .PRELIMINARY POINT TEMPS/POPS... AEX 83 46 63 39 / 10 10 0 0 LCH 80 50 66 44 / 10 10 0 0 LFT 80 50 66 42 / 10 20 0 0 BPT 80 50 67 47 / 10 10 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...05
Hazardous weather outlook, Feb 24, 3:12 AM CST, 12 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 312 AM CST Fri Feb 24 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 251200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 312 AM CST Fri Feb 24 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Cooler weather behind a cold front is expected for Saturday and Sunday morning. Chances of showers and isolated thunderstorms expected to return by late Sunday through Tuesday. A stronger cold front is expected to approach the area Wednesday, increasing the shower and thunderstorm chances further. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-251200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 312 AM CST Fri Feb 24 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Moderate southeast winds yielding Small Craft to Exercise Caution. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A cold front will move through the region Saturday morning, bringing stronger offshore flow through Saturday. Winds will become easterly by Sunday, and southerly by Monday, remaining elevated due to the tight pressure gradient. Chances of showers and isolated thunderstorms expected to return by late Sunday through Tuesday. A stronger cold front is expected to approach the area Wednesday, increasing the shower and thunderstorm chances further. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.